Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 384, NWS Midland/Odessa, TX

June 15, 2007Martin County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2007, 7:56 AM CDT for Martin County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2007, 7:56 AM CDT (12:56 UTC)
Expired
Jun 15, 2007, 8:30 AM CDT
In force
34 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 57 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 0.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1259 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 151256
SVRMAF
TXC317-151330-
/O.NEW.KMAF.SV.W.0384.070615T1256Z-070615T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
756 AM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARTIN COUNTY IN WEST TEXAS...

* UNTIL 830 AM CDT

* AT 751 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BUFORD...OR 20 MILES SOUTH OF LAMESA...MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  TARZAN...
  GRADY...
  LENORAH...
  BROWN...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK 
SAFE SHELTER NOW.

LAT...LON 3251 10170 3234 10170 3211 10171 3210 10201
      3250 10216 3251 10194

$$
1 follow-up statement
000 
WWUS54 KMAF 151313
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
812 AM CDT FRI JUN 15 2007

TXC317-151330-
/O.CON.KMAF.SV.W.0384.000000T0000Z-070615T1330Z/
MARTIN TX-
812 AM CDT FRI JUN 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR MARTIN COUNTY...

AT 808 AM CDT..A COOPERATIVE OBSERVER REPORTED 50 MPH WINDS IN 
LENORAH. THE SEVERE THUNDERSTORM WAS LOCATED NEAR LENORAH...OR ABOUT 
12 MILES NORTH OF STANTON...MOVING SOUTHEAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...STANTON
AND COURTNEY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK 
SAFE SHELTER NOW.

LAT...LON 3251 10170 3234 10170 3211 10171 3210 10201
      3250 10216 3251 10194

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:37 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 15, 6:37 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 AM CDT FRI JUN 15 2007

.UPDATE...
QUICK UPDATE TO RAISE MORNING CHANCES OF SHOWERS AND THUNDERSTORMS
ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A COMPLEX
OF SHOWERS AND THUNDERSTORMS HAVE RAPIDLY DEVELOPED AND
INTENSIFIED ACROSS THE NORTHERN BASIN/WESTERN ROLLING PLAINS
WITHIN AXIS OF INSTABILITY AHEAD OF SHORTWAVE SWINGING
SOUTHEASTWARD AROUND THE OKLAHOMA UPPER LOW. WITH ADDITIONAL
CONVECTION DEVELOPING IN YOAKUM/TERRY COUNTIES...AND APPROACHING
NORTHERN ZONES...HAVE OPTED TO INCREASE AM POPS TO 40-50 PCT.
UPDATES OUT SHORTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              90  65  84  65  /  50  30  30  30
CARLSBAD NM                95  64  93  66  /  10  10  10  20
DRYDEN TX                  99  69  92  69  /  30  40  20  30
FORT STOCKTON TX           96  68  91  68  /  30  30  20  20
GUADALUPE PASS TX          94  63  89  63  /  10  10  10  20
HOBBS NM                   91  64  91  65  /  30  20  20  20
MARFA TX                   93  57  86  58  /  20  20  10  20
MIDLAND INTL AIRPORT TX    91  65  86  66  /  40  30  30  20
ODESSA TX                  92  65  87  66  /  40  30  20  20
WINK TX                    98  68  94  70  /  20  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

21
Hazardous weather outlook, Jun 15, 3:36 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 AM CDT FRI JUN 15 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-160845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
336 AM CDT FRI JUN 15 2007 /236 AM MDT FRI JUN 15 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS
MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO...MAINLY ALONG AND
EAST OF A HOBBS TO PECOS TO LAJITAS LINE. SOME OF THESE STORMS
MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON
OR EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 15, 5:50 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 AM CDT FRI JUN 15 2007

TXZ052-151145-
HOWARD-
550 AM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR HOWARD COUNTY.

AT 550 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
KNOTT...OR ABOUT 10 MILES NORTHWEST OF BIG SPRING...MOVING
SOUTHEAST AT 25 MPH.

GUSTY WINDS TO 45 MPH...SMALL HAIL...BRIEF HEAVY RAIN...AND DEADLY
LIGHTNING ARE POSSIBLE WITH THIS STORM AS IT CROSSES INTERSTATE 20
NEAR BIG SPRING BY 630 AM.  SEEK SHELTER IF THUNDERSTORMS APPROACH
YOUR LOCATION.
Special weather statement, Jun 15, 5:52 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
552 AM CDT FRI JUN 15 2007

TXZ050-051-151145-
ANDREWS-MARTIN-
552 AM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ANDREWS AND WESTERN
MARTIN COUNTIES.

AT 548 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A CLUSTER OF STRONG THUNDERSTORMS THAT WERE LOCATED FROM
ABOUT 9 MILES NORTHEAST OF ANDREWS...TO ABOUT 17 MILES SOUTHWEST OF
TARZAN. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...VERY HEAVY RAIN...GUSTY WINDS NEAR 45 MPH...AND
PEA TO MARBLE SIZE HAIL.

THE STORMS WILL CROSS STATE HIGHWAYS 115 AND 176 IN NORTHEASTERN
ANDREWS COUNTY.

SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 15, 7:39 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
739 AM CDT FRI JUN 15 2007

TXZ046-051-151330-
DAWSON-MARTIN-
736 AM CDT FRI JUN 15 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON AND MARTIN COUNTIES.

AT 737 AM CDT STRONG THUNDERSTORMS WERE LOCATED OVER CENTRAL DAWSON
COUNTY.  THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL TO THE
SIZE OF MARBLES AND WIND GUSTS TO 50 MPH AS WELL AS HEAVY RAINFALL
AND DANGEROUS LIGHTING.  MINOR FLOODING OF LOW LYING AND FLOOD PRONE
AREAS IS ALSO POSSIBLE.  THESE THUNDERSTORMS ARE BEGINNING TO MOVE
INTO NORTHERN MARTIN COUNTY.  MOVEMENT OF THE THUNDERSTORMS WAS
SOUTHEAST AT 35 MPH.

IN ADDITION...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
MARTIN COUNTY.  THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH AND HEAVY RAINFALL.  THIS STORM WAS MOVING SOUTHEAST AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY.  BE PREPARED TO TAKE COVER IF THUNDERSTORM ACTIVITY
APPROACHES YOUR AREA.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:43 AM CDTFlash Flood WarningMAFHoward3 hr
Jun 15, 8:54 AM CDTSevere Thunderstorm WarningMAFGlasscock36 min
Jun 15, 3:49 PM CDTSevere Thunderstorm WarningMAFBrewster41 min
Jun 15, 5:38 PM CDTSevere Thunderstorm WarningMAFPecos37 min
Jun 15, 5:55 PM CDTSevere Thunderstorm WarningMAFTerrell30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.